(Closed) Period comes during the wedding! What can I do?

posted 8 years ago in Wellness
Post # 3
Member
828 posts
Busy bee
  • Wedding: January 2011

I know if you were to go on the pill, you can skip the placebo pills that allow your period to happen by just continuing on with the ‘active’ pills on your next pack. 

I did this for a vacation once. Asked my doctor before, of course, and it was totally fine and worked perfectly so everything was normal the next month on. 

Post # 4
Member
686 posts
Busy bee
  • Wedding: May 2011

@big_monchhichi:  Are you planning on getting pregnant after the wedding??  You should definitely talk to your OBGYN, they may be able to put you on some birth control…I know my sister is on the shot and rarely gets her period, my friend is on the IUD and NEVER gets her period.  I think you definitely have time to try some options but I would make sure you talk to your doctor if you plan on getting pregnant anytime soon.  I calculated my period too, and I am expected to start the SAME day as my wedding, I am on the Nuva Ring so I am putting it in a week late this month to try to reschedule my period so I don’t start until the week after my wedding, hope it works.  lol   Good Luck!

Post # 5
Member
46590 posts
Honey Beekeeper
  • Wedding: November 1999

Speak with your doctor. You still have time to start on the pill and regulate your cycle so you don’t have your period at that time.

Post # 7
Member
646 posts
Busy bee
  • Wedding: October 2011

Pills don’t reduce your chances at becoming pregnant after you go off of them. I have oodles of friends who have gotten pregnant after 10+ years on the pill… Many THE MONTH they stopped taking them.

Any other kind of shot or options listed above that you’d get (other than an IUD, which DOES have certain risks associated with it that could make you unable to get pregnant) would likely be hormone therapy of some sort. SO, they won’t hurt you any less than being on the pill for a couple of months will.

That said, if you’re really stressed before your wedding, you could end up having a late period… Or, if you lose too much weight.

The other concern is that if you have your period during your wedding, you’ll be ovulating on your honeymoon, which means you’ll have a pretty high risk of getting pregnant.

Post # 9
Member
321 posts
Helper bee
  • Wedding: October 2011

@rachiecakes:  i’m just doing the same thing right now!  i also talkd to my gyno before doing this.  my weddings not till oct but i’m just making sure to get the cycle changed ahead of time.  So far i am experiencing a little bit of spotting.

Post # 10
Member
104 posts
Blushing bee

The pill will not prevent you from being able to have children after you stop taking it.  My mom had four kids after being on the pill for over 10 years.   Plus, you’d only be taking it for a few short months.

Post # 10
Member
3142 posts
Sugar bee

@sonj818:

It is old knowledge that the IUD permantly affects fertility.  Copper IUDs have no ill effects on fertility immediately after taking them out.  YOu can however be more prone to get stds that can cause infertility with IUDS in.

I have heard a lot of women having troubles getting preggers after having the hormonal IUD though.

 

I too tried the BCP to off set my period for a vaca.  I didn’t take it in time and I got my period anyways but it was REALLY light with no bloating.

Post # 11
Member
646 posts
Busy bee
  • Wedding: October 2011

@oneeleven: You’re right, when IUD’s come out, no problems.. The problems arise if they are improperly placed and embed in the uteral lining or perforate the uterus. And ectopoc pregnancies…  (That said, risks are VERY low… but should be considered.)

But, as another user said, your best best is to discuss all of this with an ob/gyn. They’ll be able to recommend what is best for you.

Post # 12
Member
448 posts
Helper bee
  • Wedding: November 2011

I took the pill for years starting from when I was 18. It ruined my hormonal system so bad, I now have a lot of health problems and only after 3 years of being off the pill is my body going back to normal. However my thyroid problem will never go away, it is hereditary but I do think the pill jump kicked my hypothyroidism considering I am only 26. I fear I may not be able to have kids one day.

That being said, everyone responds differently to the pill and other hormones so I can’t be sure what the best course of action is. I don’t know if it was the type of pill I took (Yasmin) or if it was how long I took them or a combo of the two. Also I think the shots can sometimes be worse. You need a great doctor preferably an endocrinologist (hormonal doctor) to suggest a good course of action!

 

Good luck!

Post # 13
Member
966 posts
Busy bee
  • Wedding: May 2011

I would go on Nuvaring ASAP if I were you.  That way, you can schedule your period.  I realized I would be PMSy during my wedding – no.  Just… no….  So I altered the schedule by three days last month and three days this month.  You won’t have time to know it like clockwork (Thursday between 8pm and midnight) by June, but you should be able to shift your period off a week.

Nuvaring is a monthly insertion.  It releases the LOWEST amount of hormones.  It’s easy to put in and remove.  You can also take it out any time you need to (unlike an IUD or a shot).  It’s the only reasonable option for me, since I’m prone to both migraines (potentially affected by hormones) and memory loss.

The shots don’t do away with the period, and the side effects are more severe (if you have any.)  Nothing can be done about the side effects (which last up to 14 weeks), whereas with any other birth control you can stop or remove it.

The topic ‘Period comes during the wedding! What can I do?’ is closed to new replies.

Find Amazing Vendors